MAUDE Adverse Event Report: K2M, INC. SELF-TAPPING SCREW, CONSTRAINED; SIZE Ø4.0X16 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. SELF-TAPPING SCREW, CONSTRAINED; SIZE Ø4.0X16 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 201-14016C
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Nerve Damage (1979)
Date of Event 09/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted in the patient.
 
Event or Problem Description
It was reported that two pyrenees self-tapping screws fractured post-operatively at c6.Revision surgery has not been scheduled nor performed at this time.This record captures the second of the two reported pyrenees screws.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As the fractured screws remain implanted in the patient, an evaluation could not be performed.Upon review of the provided radiographic image, it was observed that the construct was composed of a 3 level plate, 8 screws, and interbody spacers.Correspondence with the field representative suggests there were no complications during the initial surgery.The screws were final tightened until the torque handle click was heard, and the screws were not repositioned after first insertion.A drill was used to prepare screw holes; the bone was not tapped.The surgery was not performed at a difficult angle, and a drill guide was not used.The patient did not experience external trauma and had normal activity levels.Operative notes were not available.Device and complaint history records could not be reviewed as the device lot number was not available.A review of complaint history associated with the subject catalog number was performed, and no adverse trends were observed.From the pyrenees surgical technique guide, "the fixed screw- thru drill guide can be used to tap, drill and insert screws at a trajectory of 12 degrees and, along with the variable screw-thru drill guide, provides a positive docking onto the plate.The variable screw-thru drill guide provides the surgeon with 30 degrees conical range of motion to tap, drill, and insert screws." (page 15) it is possible that an adequate angulation was not provided that may have led to the fracture of screws.However, as the devices remain implanted in the patient, further evaluation was not possible, and a cause could not be established conclusively.

Brand Name
SELF-TAPPING SCREW, CONSTRAINED; SIZE Ø4.0X16 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12564103
Report Number3004774118-2021-00297
Device Sequence Number1336807
Product Code KWQ
UDI-Device Identifier10888857027022
UDI-Public10888857027022
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K063544
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number201-14016C
Device Catalogue Number201-14016C
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/03/2021
Supplement Date Received by Manufacturer12/21/2021
Initial Report FDA Received Date10/01/2021
Supplement Report FDA Received Date01/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown